2010, Vol. 20, Issue 3-4, an item 7

POLLASTRI A., ZAMBRUNO G., The distribution of the ratio of two independent Dagum random variables

    In this paper we propose an estimation procedure for the distribution of the ratio between two independent Dagum random variables. Such an issue is of remarkable importance when analyzing the characteristics of ratios of economic variables which can be described by the Dagum model. The distribution and density functions are computed via numerical procedures; a numerical method is also proposed, in order to make the computation of the distribution easier and faster. Finally, some empirical investigations are reported, in order to establish the effectiveness of the model, and an application is presented concerning the estimation of the distribution of the ratio between the expenditures of a 2-member and a 1-member household, based on the Banca d’Italia 2006 survey .

Keywords: Dagum distribution, ratio of independent Dagum r.v.’s, distribution of the ratio of expenditures of households differing in size, estimation of distribution functions

back